Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 50, NWS Charleston, SC

May 9, 20085 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 9, 2008, 7:11 AM EDT for 5 counties in South Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2008, 7:11 AM EDT (11:11 UTC)
Expired
May 9, 2008, 8:00 AM EDT
In force
49 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 11.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 091111
SVRCHS
SCC005-015-029-035-049-091200-
/O.NEW.KCHS.SV.W.0050.080509T1111Z-080509T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
711 AM EDT FRI MAY 9 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WEST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME NORTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 800 AM EDT

* AT 709 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SAINT GEORGE TO SYCAMORE...OR
  ALONG A LINE EXTENDING FROM SAINT GEORGE TO 8 MILES EAST OF
  ALLENDALE...MOVING EAST AT 36 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  REEVESVILLE...SYCAMORE...
  SAINT GEORGE...LODGE...
  SMOAKS...PADGETTS...
  HARLEYVILLE...MILEY...
  DORCHESTER...WILLIAMS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS THUNDERSTORM...TAKE COVER NOW SEVERE
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3311 8117 3304 8108 3310 8095 3307 8091
      3314 8087 3327 8064 3329 8056 3307 8003
      3287 8077 3305 8138
TIME...MOT...LOC 1111Z 288DEG 31KT 3319 8059 3304 8117

$$
2 follow-up statements
000 
WWUS52 KCHS 091142
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
742 AM EDT FRI MAY 9 2008

SCC005-015-029-035-049-091200-
/O.CON.KCHS.SV.W.0050.000000T0000Z-080509T1200Z/
BERKELEY SC-DORCHESTER SC-ALLENDALE SC-HAMPTON SC-COLLETON SC-
742 AM EDT FRI MAY 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EDT
FOR NORTHERN COLLETON...EXTREME NORTH CENTRAL HAMPTON...EXTREME EAST
CENTRAL ALLENDALE...CENTRAL DORCHESTER AND WEST CENTRAL BERKELEY
COUNTIES...

AT 739 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
LOCALIZED DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM RIDGEVILLE TO TEXAS TO BELLS 
CROSSROADS...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF 
SUMMERVILLE TO 9 MILES SOUTHEAST OF SAINT GEORGE TO 14 MILES WEST OF 
WALTERBORO...MOVING EAST AT 36 MPH.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3303 8111 3307 8091 3312 8081 3322 8056
      3324 8045 3307 8003 3287 8077 3289 8086
      3292 8093 3299 8119
TIME...MOT...LOC 1142Z 288DEG 31KT 3311 8029 3307 8046
          3296 8087

$$
000 
WWUS52 KCHS 091156
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
755 AM EDT FRI MAY 9 2008

SCC005-015-029-035-049-091205-
/O.EXP.KCHS.SV.W.0050.000000T0000Z-080509T1200Z/
BERKELEY SC-DORCHESTER SC-ALLENDALE SC-HAMPTON SC-COLLETON SC-
755 AM EDT FRI MAY 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLLETON...EXTREME
NORTH CENTRAL HAMPTON...EXTREME EAST CENTRAL ALLENDALE...CENTRAL
DORCHESTER AND WEST CENTRAL BERKELEY COUNTIES WILL EXPIRE AT 800 AM
EDT...

AT 755 AM EDT...RADAR INDICATED THAT THE LINE OF THUNDERSTORMS WHICH 
PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3303 8111 3307 8091 3312 8081 3322 8056
      3324 8045 3307 8003 3287 8077 3289 8086
      3292 8093 3299 8119
TIME...MOT...LOC 1155Z 288DEG 31KT 3307 8016 3304 8033
          3293 8074

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:10 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, May 9, 4:10 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
410 AM EDT FRI MAY 9 2008

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY. A
BACKDOOR COLD FRONT WILL MOVE SOUTHWARD THROUGH THE AREA SATURDAY
NIGHT...THEN LIFT BACK NORTHWARD AS A WARM FRONT SUNDAY. A STRONG
COLD FRONT WILL THEN PUSH THROUGH THE REGION SUNDAY NIGHT. HIGH
PRESSURE WILL THEN RETURN THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE...A TROUGH OF LOW PRESSURE EXTENDS FROM
CENTRAL VIRGINIA AND NORTH CAROLINA...SOUTHWESTWARD INTO THE UPSTATE
OF SOUTH CAROLINA AND INTO CENTRAL GEORGIA. RADAR IMAGERY INDICATES
SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ALONG THE TROUGH
OF LOW PRESSURE...WITH SATELLITE IMAGERY SHOWING SCATTERED TO BROKEN
CLOUD COVER ACROSS THE AREA. MAIN NEAR TERM CONCERN FOR TODAY
REVOLVE AROUND POPS AND SEVERE THUNDERSTORM POTENTIAL THIS
AFTERNOON.

TODAY...
THE TROUGH OF LOW PRESSURE WILL MOVE THROUGH MUCH OF THE FORECAST
AREA THIS MORNING...THEN DISSIPATE NEAR THE COAST THIS AFTERNOON.
WILL CARRY CHANCE POPS FOR SHOWERS/THUNDERSTORMS ACROSS THE ENTIRE
FORECAST AREA...WITH HIGHEST PROBABILITIES THIS MORNING. GIVEN
STRONG SOUTHWESTERLY STEERING FLOW...DON/T ANTICIPATE THE SEA BREEZE
MAKING MUCH INROADS ACROSS THE FORECAST AREA TODAY...WITH ONLY
CHARLESTON AND BERKELEY COUNTIES POSSIBLY SEEING A BIT OF A
RESULTANT THIS AFTERNOON. WITH LACK OF ANY OTHER LIFTING MECHANISM
BESIDES THE RESULTANT SEA BREEZE...EXPECT THE ONLY LOCATIONS THAT
MAY SEE AN ISOLATED SHOWER OR THUNDERSTORM THIS AFTERNOON WOULD BE
ACROSS CHARLESTON OR BERKELEY COUNTIES. ADJUSTING MODEL SOUNDINGS
YIELDS CAPE VALUES AROUND 2500 J/KG AND LI/S OF -6 TO -7.
FURTHERMORE...GIVEN MID-LEVEL LAPSE RATES OF 7 TO 7.5 C/KM...WBZ
HEIGHTS OF 9.8 KFT AND PLENTY OF MID-LEVEL DRY AIR...ANY
THUNDERSTORMS THAT DUE DEVELOP WILL HAVE THE POTENTIAL OF BECOMING
SEVERE. WEST-SOUTHWEST STEERING FLOW SHOULD LIMIT COVERAGE TO SLIGHT
CHANCE AT BEST...BUT WILL NEED TO CONTINUE TO MONITOR THE SITUATION
CLOSELY GIVEN THE IMPRESSIVE INSTABILITY PARAMETERS THAT WILL BE IN
PLACE. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT AROUND 90 TO THE
LOWER 90S AWAY FROM THE COAST.

LAKE WINDS...LATEST OBSERVATIONS FROM PINEVILLE INDICATE SUSTAINED
WINDS OF AROUND 20 KNOTS...SO WILL CONTINUE THE LAKE WIND ADVISORY
THROUGH MID-MORNING. WINDS SHOULD SUBSIDE SOMEWHAT BY LATE MORNING
AS STRONGEST LOW LEVEL WINDS SHIFT EASTWARD AND AWAY FROM THE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
A FRONTAL BOUNDARY TO THE NORTH OF THE REGION WILL KEEP A DRY
WEST-SOUTHWEST FLOW IN PLACE ACROSS THE FORECAST AREA. EXPECT MOSTLY
CLEAR SKIES WILL GIVE WAY TO PARTLY CLOUDY CONDITIONS OVERNIGHT AS
DEBRIS CLOUDS FROM UPSTREAM CONVECTION BEGIN TO SPILL INTO THE
REGION. OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT GENERALLY IN THE
MID TO UPPER 60S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
OVERALL WE THINK SAT WILL BE MAINLY DRY WITH A FAIRLY DEEP WESTERLY
FLOW KEEPING CONDITIONS QUITE WARM AS WELL. A COUPLE OF THINGS TO
WATCH FOR IS A SHORT WAVE MOVING OUT OF N GEORGIA AND THE SOUTHERN
MIDLANDS AROUND DAYBREAK THAT MAY PUSH ISOLD CONVECTION INTO THE
CSRA AND POSSIBLE SOME OF OUR INLAND ZONES. THIS ACTIVITY SHOULD
DIMINISH BY MID TO LATE MORNING. LINGERING MID LEVEL MOISTURE
AND DECENT INSTABILITY COULD BE ENOUGH TO SPARK SOME SEA BREEZE OR
BOUNDARY RELATED STORMS IN THE AFTERNOON.

THINGS REALLY BECOME INTERESTING ON SAT NIGHT AS LOW LEVEL
FORCING STRENGTHENS AND A DEVELOPING WARM FRONT TAKES SHAPE
SOMEWHERE NEAR THE SAVANNAH RIVER BY MID MORNING. THAT BOUNDARY
WILL NEED TO BE MONITORED CLOSELY AS STRONG UPPER LEVEL DYNAMICS
LIFT THOUGH THE REGION ON SUNDAY. VERY POTENT THETA-E ADVECTION
AND INSTABILITY WILL LIKELY DRIVE AN AREA OF STRONG TO SEVERE
CONVECTION QUICKLY THROUGH THE PARTS OF N GEORGIA AND THE CAROLINAS
DURING THE DAY. AGREE WITH SPC THAT THIS POTENTIAL EVENT HAS
MARKINGS FOR A POSSIBLY SIGNIFICANT EVENT SOMEWHERE IN THE SE
STATES. WE INCREASED POPS LATE SAT NIGHT TO 30-40 PCNT THEN
LIKELY POPS OVER NW HALF OF THE CWFA ON SUNDAY. GUSTY SW WINDS
ARE ALSO A GOOD BET SUNDAY BEHIND THE LIFTING FRONT FRONT.

SHOWERS/TSTMS WILL END SUN NIGHT FOLLOWED BY ADVECTION OF COOLER
AND DRIER AIR. MON SHOULD BE BREEZY TO WINDY WITH PLENTY OF
SUNSHINE IN DOWNSLOPE REGIME. MUCH OF NEXT WEEK LOOKS DRY WITH
ANOTHER SYSTEM APPROACHING SOMETIME AFTER MID WEEK.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
SOUTHERLY FLOW IN ADVANCE OF AN APPROACHING TROUGH OF LOW PRESSURE
WILL CONTINUE THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. HAVE
KEPT GUSTS IN THE CHS TAF AS MORE FAVORABLE FLOW OFF THE ATLANTIC
SHOULD ALLOW HIGHER WINDS ALOFT TO OCCASIONALLY REACH THE SURFACE.
AT THE SAV TERMINAL...GUSTS APPEAR TO BE LESS LIKELY GIVEN LACK OF
ANY ONSHORE WIND COMPONENT. THEREFORE...WILL NEED TO INCLUDE LLWS
THROUGH 12Z TO ACCOUNT FOR 40 KT SOUTHWESTERLY WINDS ABOUT 2000
FEET ABOVE GROUND LEVEL. BROKEN LINE OF SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS WILL CONTINUE TO APPROACH THE TERMINALS...BUT DON/T
EXPECT ANY IMPACTS PRIOR TO 12Z. HAVE INCLUDED TEMPO GROUPS AT
BOTH TERMS MENTIONING MVFR CIGS AND CB FROM 12Z TO 16Z TO ACCOUNT
FOR THE POSSIBILITY OF A FEW SHOWERS OR POSSIBLY A THUNDERSTORM
MOVING THROUGH. AFTER 16Z VFR CONDITIONS ARE EXPECTED...AS
WESTERLY FLOW AND LACK OF ANY SURFACE LIFTING MECHANISM SHOULD
KEEP ANY SHOWERS AND THUNDERSTORMS FROM DEVELOPING.

EXTENDED AVIATION OUTLOOK...IFR CIGS AND VSBYS MAY DEVELOP
SATURDAY NIGHT INTO EARLY SUNDAY IN ASSOCIATION WITH A DEVELOPING
WARM FRONT. THIS WARM FRONT WILL LEAD TO INCREASING CHANCES OF
SHOWERS AND THUNDERSTORMS AS IT LIFTS NORTHWARD ON SUNDAY. MVFR OR
LOWER CIGS/VSBYS ARE POSSIBLE SUNDAY AFTERNOON IN SHOWERS AND
THUNDERSTORMS...WITH GUSTY SURFACE WINDS. CONDITIONS ARE EXPECTED
TO RETURN TO VFR LEVELS SUNDAY THROUGH TUESDAY.

&&

.MARINE...
A TROUGH OF LOW PRESSURE WILL APPROACH THE WATERS THIS
MORNING...THEN DISSIPATED NEAR THE SOUTH CAROLINA AND GEORGIA COAST
THIS AFTERNOON. STRONG SOUTHERLY TO SOUTHWESTERLY WINDS WILL
CONTINUE IN ADVANCE OF AN APPROACHING TROUGH OF LOW PRESSURE TODAY.
WILL NEED TO CARRY SMALL CRAFT ADVISORIES THROUGH MID-MORNING ACROSS
ALL WATERS FOR WINDS/SEAS OR A COMBINATION OF THE TWO. SMALL CRAFT
CONDITIONS ARE EXPECTED TO LINGER THROUGH THE AFTERNOON ACROSS THE
NORTHERN LEG OF THE SOUTH CAROLINA NEARSHORE AS WELL AS CHARLESTON
HARBOR. ACROSS THE OUTER GEORGIA WATERS...SMALL CRAFT CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH TONIGHT.

A SURFACE TROUGH WILL LINGER ACROSS THE CAROLINAS ON SAT WITH
A 10 TO 15 KT OFFSHORE FLOW BACKING SW WITH EFFECTS OF DIURNAL
HEATING IN THE AFTERNOON AND SEAS MOSTLY 2-3 FT. MARINE FORECAST
FOR SAT NIGHT AND SUN IS SUPREMELY DIFFICULT WITH THE MODELS
INDICATING THE FRONT WILL BACKDOOR S INTO OUR S CAROLINA WATERS
SPARKING A POTENTIAL NE SURGE OFF OF CHARLESTON COUNTY AND SW
FLOW LIKELY JETTING OFF OUR SRN GEORGIA WATERS. THE FRONT IS
EXPECTED TO LIFT N ON SUN IN RESPONSE TO THE APPROACH OF STRONG
ATMOSPHERIC DYNAMICS. A 40-50 KT H85 JET ON SUNDAY SUGGESTS THAT
SCA CONDITIONS WILL OVERSPREAD THE WATERS IN SSW FLOW. SEAS WILL
BUILD TO 4-7 FT...POSSIBLY HIGHER WELL OFFSHORE.

ADVISORIES WILL LIKELY CONTINUE INTO MON AS COOLER AND DRIER AIR
ADVECTS IN THE REGION. TAMER CONDITIONS SHOULD DEVELOP BY MIDWEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ352-
     354.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ330-
     350.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR AMZ374.

&&

JRJ
Hazardous weather outlook, May 9, 4:58 AM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
458 AM EDT FRI MAY 9 2008

GAZ117-119-139-141-SCZ048-049-051-101000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
458 AM EDT FRI MAY 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...A TROUGH OF LOW PRESSURE WILL MOVE THROUGH
THE AREA THIS MORNING...RESULTING IN A CHANCE OF STRONG
THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG AND POTENTIALLY SEVERE THUNDERSTORMS MAY AFFECT THE REGION
SUNDAY AND EARLY SUNDAY NIGHT...AS A STRONG COLD FRONT SWEEPS
THROUGH THE SOUTHEASTERN UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-101000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
458 AM EDT FRI MAY 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...A TROUGH OF LOW PRESSURE WILL MOVE THROUGH
THE AREA THIS MORNING...RESULTING IN A CHANCE OF STRONG
THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG AND POTENTIALLY SEVERE THUNDERSTORMS MAY AFFECT THE REGION
SUNDAY AND EARLY SUNDAY NIGHT...AS A STRONG COLD FRONT SWEEPS
THROUGH THE SOUTHEASTERN UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-101000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
458 AM EDT FRI MAY 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-101000-
BERKELEY-
458 AM EDT FRI MAY 9 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING FOR
LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

STRONG/SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE WILL MOVE
THROUGH THE AREA THIS MORNING...RESULTING IN A CHANCE OF STRONG
THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING. SEABREEZE
INTERACTIONS WITH THE LINGERING AREA OF LOW PRESSURE COULD
INITIATE ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON. SOME OF
THESE THUNDERSTORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG AND POTENTIALLY SEVERE THUNDERSTORMS MAY AFFECT THE REGION
SUNDAY AND EARLY SUNDAY NIGHT...AS A STRONG COLD FRONT SWEEPS
THROUGH THE SOUTHEASTERN UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

SCZ050-101000-
CHARLESTON-
458 AM EDT FRI MAY 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG/SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE WILL MOVE
THROUGH THE AREA THIS MORNING...RESULTING IN A CHANCE OF STRONG
THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING. SEABREEZE
INTERACTIONS WITH THE LINGERING AREA OF LOW PRESSURE COULD
INITIATE ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON. SOME OF
THESE THUNDERSTORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG AND POTENTIALLY SEVERE THUNDERSTORMS MAY AFFECT THE REGION
SUNDAY AND EARLY SUNDAY NIGHT...AS A STRONG COLD FRONT SWEEPS
THROUGH THE SOUTHEASTERN UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

In the hours before

Special weather statement, May 9, 6:46 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 AM EDT FRI MAY 9 2008

GAZ088-SCZ040-042-043-091130-
ALLENDALE-HAMPTON-INLAND COLLETON-SCREVEN-
646 AM EDT FRI MAY 9 2008

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY...ALLENDALE
COUNTY...HAMPTON COUNTY AND COLLETON COUNTY THROUGH 730 AM EDT...

AT 646 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR MARTIN...OR ABOUT 9 MILES WEST OF
ALLENDALE...MOVING EAST AT 39 MPH.

AREAS IN AND AROUND ALLENDALE...ALMEDA...APPLETON...ASHTON...
BARTON...BRUNSON...COLLETON...CROCKETVILLE...FAIRFAX...GIFFORD...
HAMPTON...LODGE...LURAY...MARTIN...MILEY...MILLETT...PADGETTS...
SEIGLING...SMOAKS...SYCAMORE...ULMER...VARNVILLE AND WILLIAMS WILL BE
IMPACTED THROUGH 730 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 9, 6:54 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 AM EDT FRI MAY 9 2008

SCZ044-091145-
DORCHESTER-
654 AM EDT FRI MAY 9 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 745 AM
EDT...

AT 652 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED 10 MILES WEST OF REEVESVILLE...OR ABOUT
14 MILES SOUTHEAST OF BAMBERG...MOVING EAST AT 34 MPH.

AREAS IN AND AROUND DORCHESTER...HARLEYVILLE...REEVESVILLE AND SAINT
GEORGE WILL BE IMPACTED THROUGH 745 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:48 PM EDTLake Wind AdvisoryCHSBerkeley13 hr
May 8, 9:52 PM EDTCoastal Flood AdvisoryCHS2 hr
May 9, 10:47 AM EDTSpecial Marine WarningCHS43 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.